MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER NGENUITY DIGITAL VISUALIZATION SYSTEM; MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER NGENUITY DIGITAL VISUALIZATION SYSTEM; MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC
Catalog Number 8065753091
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that an ophthalmic visualization system 3d screen turned double suddenly and the patient had posterior capsule rupture during aspiration step of cataract surgery.The situation of the double was resolved as soon as changing to the keyboard operation, the screen backed to the 3d.The surgery was completed on the same day.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Service history was reviewed for the system.No service record relevant to the complaint reported event was found.However, the system was last serviced prior to the reported event per service record (sr) opened.The system found to meet all cosmetic and performance standards.However, the event logs were provided for review.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.Potentially relevant complaints were found and reviewed as part of this investigation.The complaints were determined to not be relevant to this investigation.Despite the system meeting specification, the event logs were analyzed.It was determined that the ¿2d to 3d issue¿ is consistent with a software update.The reported ¿capsular rupture¿ cannot be conclusively determined, based upon the information obtained.The root cause of the reported 3d to 2d drop is attributed to the software upgrade issue.Posterior capsule tear is an issue that is occasionally reported with cataract surgery.However, a review of the complaint trends shows that the frequency reported is within known levels for this event.The reported ¿capsular rupture¿ cannot be conclusively determined, based upon the information obtained.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
NGENUITY DIGITAL VISUALIZATION SYSTEM
Common Device Name
MICROSCOPE, OPERATING & ACC., AC-POWERED, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18408231
Report Number2028159-2023-01724
Device Sequence Number14121506
Product Code EPT
UDI-Device Identifier00380657530915
UDI-Public00380657530915
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065753091
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown